How does your medications affect your oral health?

imageI just saw a patient last week, who was in her early seventies and presented with multiple cavities and gum disease. She was looking for help to treat the disease but also to prevent future problems. She said she started getting a lot of cavities in her mouth for past six to seven years. Her home care routine was impeccable and showed very little plaque and calculus build up.

The only change in her health within past ten years was that she was diagnosed with hypertension and was prescribed multiple medications to manage it. She had obvious signs of ‘Dry Mouth’ which is one of the most common side effects on many medications.

My goal to manage her oral health was not only to fix her cavities but also to educate her on how to deal with the Dry Mouth and simple things she can do at home to prevent more cavities.

If you are on multiple medications, it is highly likely that you also have a ‘Dry Mouth’ also known as ‘Xerostomia’.

Here are some simple tips on preventing dry mouth you can read on our office blog page.

Leave a Reply

Please log in using one of these methods to post your comment:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s